Flash Flood, Monroe
- When
- April 9, 4:32 AM CST
- Where
- Monroe County, 1.49 mi NNW of Clarendon to 0.9 mi NW of Clarendon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.700, -91.310
Water was over parts of Arkansas Highway 302.
A weather system moved away from the state well to the north and east during the night of the 8th and early on the 9th. A front became parallel to the wind flow aloft, which gave the front little push.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A weather system moved away from the state well to the north and east during the night of the 8th and early on the 9th. A front became parallel to the wind flow aloft, which gave the front little push. The front stalled across southern Arkansas, with showers and thunderstorms continuing. Areas of heavy rain occurred in central and southern sections of the state, with amounts greater than two inches in some areas. A new storm system began intensifying in west Texas on the 9th, with the front beginning to lift to the north. Along and north of the front, a few severe storms popped up in the western counties during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 9, 2:20 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT WED APR 9 2008 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE SEVERE WEATHER OUTBREAK ON THURSDAY...AND WITH PERIODS OF HEAVY RAIN WHICH WILL ADD TO THE RIVER FLOODING...AND FLASH FLOOD POTENTIAL. WILL BE ISSUING A FLASH FLOOD WATCH THIS MORNING FOR TODAY THROUGH THURSDAY PM FOR ALL OF AR. CURRENTLY...CONVECTION CONTINUES TO FIRE ALONG THE WEAK BOUNDARY AND THETA-E GRADIENT OVER CENTRAL AR...AS UPPER LEVEL ENERGY LIFTS ACROSS THE AREA. A FEW PULSE STORMS HAVE BEEN SEEN THIS EARLY MORNING OVER AR AND BACK TO THE SW...BUT MAIN CONCERN THIS MORNING IS RAIN AMOUNTS AND ANY FLASH FLOODING. HAVE SEEN REGENERATION OF STORMS BACK TO THE SW OVER NE TEXAS...WITH THESE STORMS CONTINUING TO MOVE OVER SOUTH-CENTRAL AND CENTRAL AR. THE SURFACE DID PUSH MORE OVER NORTHERN AR...WITH 40 DEWPOINT AIR AND KEEPING RAIN CHANCES LOW OVER THE NORTH. 60 DEWPOINT AIR ALONG AND SOUTH OF THE BOUNDARY. 00Z KZLK SOUNDING HAD THE PRECIP WATER VALUE UP TO 1.2I INCHES...WITH A VEERING PROFILE OF 25-35 KNTS SURFACE TO 10K FT. IR SATELLITE HAS THE ENERGY OVER NE TX LIFTING INTO AR...WHILE OUT WEST OVER THE 4 CORNERS AREA...THE NEXT DEVELOPING UPPER SYSTEM FOR OUR THURSDAY WEATHER. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT HAVE UPPED POP THIS MORNING TO CATEGORICAL FOR CENTRAL AR WITH CURRENT TRENDS...SOME HEAVY RAIN...AND FLASH FLOOD WATCH WILL GO OUT FOR ALL OF AR AT MORNING ISSUANCE. CURRENT BOUNDARY WILL STALL OVER CENTRAL AR...AND HELP FOCUS CONVECTION TODAY. MODELS TO WEAKEN OVERALL LIFT DURING THE DAY...AND LOWERED POP A BIT. TODAYS SLIGHT RISK FROM SPC GOOD...BUT WOULD BE VERY ISOLATED OVER AR DURING THE DAY. THEN THE BOUNDARY LIFTS NORTHWARD WEDNESDAY EVENING AS THE SURFACE AND UPPER SYSTEM TAKE SHAPE OVER NORTH TX. STRONG LIFT MOVES NE OVER OK...NW AR TO MO THROUGH 06Z FRIDAY... THEN FOCUSES BACK WEST TO THE SURFACE AND UPPER LOWS BY 12Z THURSDAY. ON THURSDAY...MAX LIFT...AN 850MB 50-70KT JET WITH VEERING PROFILE...UPPER LEVEL JET...LI OF -2 TO -6...AND CAPE AROUND 1000 J/KG WILL LEAD TO SEVERE STORMS...WITH ISOLATED TORNADOES ACROSS AR. SPC CURRENT DAY 2 MODERATE RISK IN ORDER. AROUND 00Z FRIDAY...THE SEVERE STORMS ARE EXPECTED TO BE PUSHING ACROSS EASTERN PARTS OF AR WITH THE MAIN DYNAMICS...AS THE SURFACE LOW LIFTS N-NE TO KS/MO. STRONG WINDS BEHIND THE COLD FOR FRIDAY WITH PRECIP ENDING IN THE MORNING. WRAP AROUND MOISTURE WILL STILL KEEP CLOUDS OVER THE AREA...WITH SMALL CHANCE OF RAIN THROUGH AT LEAST MID-DAY. CLEARING FRIDAY NIGHT...WITH COLD ADVECTION TAKING TEMPS WELL BELOW APRIL NORMALS FOR SATURDAY. STILL SOME CLOUDS ON SATURDAY...ESPECIALLY IN THE NORTH...WHILE PARTLY TO MOSTLY SUNNY CENTRAL AND SOUTH. WINDS REMAIN ELEVATED DUE TO THE STRONG PRESSURE GRADIENT WITH THE STORM. HIGH PRESSURE BUILDS IN FOR THE REST OF THE WEEKEND. && .LONG TERM...SUNDAY THROUGH TUESDAY MODELS ALL CONTINUE TO ADVERTISE A DRY EXTENDED PERIOD WITH A HIGHLY AMPLIFIED UPPER FLOW IN PLACE. WITH NO MAJOR DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS...AT LEAST ONES THAT WILL EFFECT THE MID SOUTH...WILL CONTINUE TO FOLLOW THE MORE CONSISTENT GFS SOLUTION THIS MORNING. PERIOD INITIATES WITH LARGE RIDGE OVER THE ROCKIES...ANCHORED BY LARGE EASTERN PACIFIC AND EASTERN CONUS TROFS. SLOW MOVING UPPER LOW OVER SOUTHEAST CANADA WILL STILL KEEP SOME CLOUDS OVER THE AREA EARLY SUNDAY WITH GENERALLY CLEAR SKIES AFTER THAT AS SURFACE RIDGE OVER THE CENTRAL PLAINS MOVES EAST AND BECOMES THE DOMINATE WEATHER FEATURE THROUGH THE REMAINDER OF THE PERIOD. UPPER PATTERN REMAINS HIGHLY AMPLIFIED THROUGH MOST OF THE PERIOD ALTHOUGH RIDGE IS FLATTENED OUT SOMEWHAT LATE IN THE PERIOD AS UPPER LOW MOVES ONSHORE OVER THE PACIFIC NORTHWEST. WITH PRONOUNCED NORTH TO NORTHWEST FLOW IN PLACE...TEMPERATURES WILL AVERAGE WELL BELOW NORMAL ON SUNDAY AND TO A LESSER EXTENT MONDAY. AS PATTERN RELAXES SOMEWHAT ON DAY SEVEN...TEMPERATURES WILL WARM TO JUST BELOW NORMAL FOR MID APRIL. OVERNIGHT LOWS LIKELY TO DIP INTO THE 30S ACROSS THE NORTHERN HALF OF THE FORECAST AREA SUNDAY NIGHT AND THEN JUST THE NORTH MONDAY NIGHT. SOME OF THE NORMALLY COLDER AREAS WILL LIKELY TOUCH FREEZING. MAV/MEX NUMBERS LOOK GOOD ARE GENERALLY ACCEPTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 62 59 74 56 / 70 60 70 70 CAMDEN AR 74 66 78 59 / 60 30 60 80 HARRISON AR 61 56 72 50 / 20 80 80 40 HOT SPRINGS AR 67 62 74 57 / 80 40 80 50 LITTLE ROCK AR 66 62 75 59 / 80 40 80 70 MONTICELLO AR 75 66 81 61 / 60 20 50 80 MOUNT IDA AR 66 61 74 55 / 50 50 80 40 MOUNTAIN HOME AR 61 56 73 52 / 30 70 80 40 NEWPORT AR 63 61 75 59 / 70 50 70 80 PINE BLUFF AR 70 65 77 60 / 80 30 60 90 RUSSELLVILLE AR 62 59 75 53 / 50 60 80 40 SEARCY AR 63 61 75 58 / 80 50 80 80 STUTTGART AR 66 64 77 61 / 60 40 60 90 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && SHORT TERM...59 / LONG TERM...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED APR 9 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST TWO WEEKS WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF CENTRAL...EASTERN AND SOUTHERN ARKANSAS. THIS INCLUDES THE BLACK RIVER...THE LOWER WHITE RIVER...THE CACHE AND OUACHITA RIVERS. A COLD FRONT IS OVER SOUTHERN ARKANSAS AT THIS TIME AND APPEARS TO HAVE STALLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ALONG THIS FRONT THROUGH A GOOD PART OF THE DAY. THIS BOUNDARY IS FORECAST TO MOVE BACK TO THE NORTH AS A WARM FRONT WEDNESDAY EVENING AND BE LOCATED OVER THE CENTRAL PART OF THE STATE AROUND MIDNIGHT BEFORE MOVING INTO EXTREME SOUTHERN MISSOURI BY THURSDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE WARM FRONT AS IT LIFTS BACK TO THE NORTH. ADDITIONAL WARM AND MOIST AIR WILL OVER RUN THIS BOUNDARY AND ONCE AGAIN...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE BEST CHANCES DURING THE OVERNIGHT HOURS AS LOW PRESSURE DEVELOPS OVER THE TEXAS PANHANDLE. LARGE HAIL WILL BE POSSIBLE IN ADVANCE OF THE WARM FRONT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING WILL CONTINUE INTO EARLY THIS WEEK ALONG THE BLACK...LOWER WHITE...CACHE AND OUACHITA RIVERS. THE SURFACE LOW WILL BE LOCATED OVER WESTERN OKLAHOMA EARLY WITH SHOWERS AND THUNDERSTORMS CONTINUING ALONG AND NEAR THE WARM FRONT. THE LOW WILL LIFT OFF TO THE NORTHEAST DURING THE DAY AND FINALLY DRAG THE BOUNDARY THROUGH THE STATE THURSDAY AFTERNOON THROUGH EARLY FRIDAY MORNING. THIS FRONT WILL MOVE INTO A MOISTURE RICH AND UNSTABLE AIR MASS WITH SHOWERS AND THUNDERSTORM LIKELY IN ADVANCE OF THIS BOUNDARY. SEVERE WEATHER IS EXPECTED ALONG THIS FRONT WITH STRONG WINDS AND LARGE HAIL THE PRIMARY CONCERN. UNFORTUNATELY... TORNADOES CAN NOT BE RULED OUT AS WIND PROFILES ARE SUPPORTIVE OF ROTATING STORMS. SOME OF THE TORNADOES COULD BE SIGNIFICANT. THE ENTIRE FORECAST AREA IS IN A MODERATE RISK OF SEVERE WEATHER THURSDAY. IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE. WITH THE GROUND NEARLY SATURATED IN MOST AREAS...IT WILL NOT TAKE A LOT OF RAIN TO PRODUCE ADDITIONAL FLASH FLOODING. IT APPEARS HEAVY RAIN WILL BE POSSIBLE ON THURSDAY AND THURSDAY NIGHT AS THE FRONT MOVES THROUGH THE STATE. SEVERAL MORE INCHES OF RAIN WILL BE POSSIBLE WHICH WILL ONLY AGGRAVATE THE FLOODING SITUATION. NOW WOULD BE A GOOD TIME TO REVIEW SEVERE WEATHER AND FLASH FLOODING SAFETY RULES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND NIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 358 AM CDT WED APR 9 2008 ARZ046-047-057-090945- ARKANSAS-MONROE-PRAIRIE- 358 AM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS...MONROE AND PRAIRIE COUNTIES UNTIL 445 AM CDT... AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUTTGART MUNICIPAL AIRPORT...MOVING NORTHEAST AT 20 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
The Little Rock radar (KLZK), 88 km away, was scanning. The volume nearest the first event began at 10:31 UTC.
4 flash flood, 3 hail, 1 tornado. Local standard time, as filed.
Water was over parts of Arkansas Highway 302.
Water was reported over Arkansas Highway 33.
Many roads in southern Lonoke County were flooded, including Arkansas Highway 13 south of Carlisle and Arkansas Highway 31 between Blakemore and Coy. Several county roads in Coy, Allport and Humnoke were flooded.
Some trees were knocked down in the Ouachita National Forest.
Sandbagging was needed at the emergency room at the hospital in Mena. Up to a foot of water was over places on U.S. Highway 71. Arkansas Highway 375 had up to 6 inches of standing water. Standing water was also reported on many streets and roadways across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91714, 91715, 91716, 91718, 92155, 91719, 91720, 91717.